I was originally on a 2mg dose of subox and gradually tapered down to .5mg 1xday in 4 months. I jumped at .5 32 days ago. Now I can't sleep on my own + everything looks blurry at a distance... does any1 know if this will go away? I'm also having trouble thinking and doing simple tasks... and wondering how long/or if my head will ever clear up??? Should I go back on and try a slower taper... this really sux..when will it end???
I am no Sub expert, that being said, you might want to google Post Acute Withdrawal Syndrome (opiates) . Some of the cognitive problems may be due to PAWS.
Congratulations for your successful jump! I know you don't feel well right now, but this too shall pass, keep fighting!
There is a member here named pattishan61, please read her profile, it may give you some hope. Also, I will alert patti to your question. She will probably have the answers you seek.
Best wishes to you bandit,
Congratulations on kicking the sub habit, I know you don't feel well right now but give it a little while longer. You are a month out and I wouldn't turn back. You may need to have your eyes checked, has it been a while since you were at the eye doctor? Try the simple over the counter remedies for sleep. Some people say melatonin works great or just some benadryl, if you really need some help sleeping.
Your head will clear up, just hang in there. Others will post soon, so keep posting and you will get the support you need at this critical time.
I think at this point to go back would not be a good thing. Like she said I believe its paws but what other stuff where you taking. We try not to judge here and the more info the better. I just came off of subs since being on Oct 2009 and went to about 200-400micrograms and no real withdrawal, it has been 2 weeks. I did use some klonopin but no real withdrawals like when I used oxycodone. I do know even some medications like anti-depressants can have some crazy withdrawal effects but I think your getting over the hurdle but it would help what other meds you were on. When you go back on subs an area of the brain they literally call the blue spot or the locous courelus which controls adrenaline can got crazy because it reacts to any type of opiate and when you take subs and cant get the dose right because the difference between 100micrograms in subs is like a 10 milligram morphine dose and your brain is like what. They really need to make subs in micrograms doses as low as .25 micrograms for a slower taper. You are on the right path.
Bandit, I am sorry you are feeling bad, not sleeping, and having blurry vision. I don't thing the blurry vision has anything to do with the suboxone or getting off of it. It is slightly possible it is the reason you are not sleeping well. I really am not positive on all of your symptoms, definitely let the doctor know you are having these symptoms, if nothing else, so you 2 can figure out if it is the subs, or the other meds you mentioned, or the combo. It doesn't sound like you were on enough subs or for long enough to have produced withdrawal like symptoms such that you have listed. It usually takes a higher dose, for a longer time, and getting off too abruptly to cause true withdrawal but with subs, anything is possible. If you have a previous history of opiate dependence before you got on subs, it could be withdrawal related, I think. Google the COWS sheet ) clinical opiate withdrawal scale, and give yourself the quiz.
If you have a score higher than 10 or notice you are having more withdrawal symptoms than you realized, then you may need to talk to your doctor about putting you back on at a low dose and retapereing back off a bit more slowly. My profile has some info that might help you if that is the case. Best of Luck. Patti
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Mar 2010 • 2 answers
Updated 29 Aug 2011 • 1 answer
Updated 19 Jul 2012 • 3 answers
Updated 19 May 2015 • 1 answer
Updated 20 Oct 2015 • 1 answer